Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An asymptotic formula for an integral in starlike function theory

Authors: R. R. London and D. K. Thomas
Journal: Trans. Amer. Math. Soc. 215 (1976), 393-406
MSC: Primary 30A32
MathSciNet review: 0387563
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is concerned with the integral

$\displaystyle H = \int _0^{2\pi }\vert f{\vert^\sigma }\vert F{\vert^\tau }{(\operatorname{Re} F)^\kappa }\;d\theta $

in which f is a function regular and starlike in the unit disc, $ F = zf'/f$, and the parameters $ \sigma ,\tau ,\kappa $ are real. A study of H is of interest since various well-known integrals in the theory, such as the length of $ f(\vert z\vert = r)$, the area of $ f(\vert z\vert \leqslant r)$, and the integral means of f, are essentially obtained from it by suitably choosing the parameters. An asymptotic formula, valid as $ r \to 1$, is obtained for H when f is a starlike function of positive order $ \alpha $, and the parameters satisfy $ \alpha \sigma + \tau + \kappa > 1,\tau + \kappa \geqslant 0,\kappa \geqslant 0,\sigma > 0$. Several easy applications of this result are made; some to obtaining old results, two others in proving conjectures of Holland and Thomas.

References [Enhancements On Off] (What's this?)

  • [1] W. K. Hayman, On functions with positive real part, J. London Math. Soc. 36 (1961), 35-48. MR 27 #311. MR 0150310 (27:311)
  • [2] F. Holland and D. K. Thomas, On the order of a starlike function, Trans. Amer. Math. Soc. 158 (1971), 189-201. MR 43 #3438. MR 0277705 (43:3438)
  • [3] R. R. London and D. K. Thomas, An area theorem for starlike functions, Proc. London Math. Soc. (3) 20 (1970), 734-748. MR 41 #7087. MR 0262481 (41:7087)
  • [4] Ch. Pommerenke, On starlike and convex functions, J. London Math. Soc. 37 (1962), 209-224. MR 25 #1279. MR 0137830 (25:1279)
  • [5] T. Sheil-Small, Starlike univalent functions, Proc. London, Math. Soc. (3) 21 (1970), 577-613. MR 43 #2207. MR 0276460 (43:2207)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A32

Retrieve articles in all journals with MSC: 30A32

Additional Information

Keywords: Starlike function, order, length, area, integral means
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society